Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2005, 8:24 PM CDT for Geneva County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 8:24 PM CDT (01:24 UTC)
- Expired
- Aug 14, 2005, 9:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 150125 SVRTAE ALC061-150200- /O.NEW.KTAE.SV.W.0003.050815T0124Z-050815T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 PM EDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN SOUTHEAST ALABAMA * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLOCOMB...OR ABOUT 14 MILES SOUTHWEST OF DOWNTOWN DOTHAN...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FADETTE BY 840 CDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3120 8548 3121 8580 3100 8575 3100 8550 $$ 38-GODSEY/BLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:15 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 14, 7:15 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT SUN AUG 14 2005 .SYNOPSIS... MORE ACTIVE AFTERNOON AND EVENING THAT EXPECTED. 8 PM EDT H5/RUC GUIDANCE SHOWS MID-LEVEL LOW PRESSURE ACROSS WCNTRL GA WITH VORT LOBE EXTENDING SW ACROSS SE ALA/SW GA INTO INLAND FLA PANHANDLE WITH VORT CENTER RIGHT ON ALA/GA BORDER. THIS STIMULATING CONVECTION AND KICKING OUT OUTFLOW BOUNDARIES THAT ARE MOVING SWD AROUND 15 MPH IN SE AL AND SW MOST SW GA...AND TO A LESSER EXTENT THE REST OF N HALF OF GA ZONES. WIND GUSTS TO 40 MPH...DANGEROUS FREQUENT CLOUDS TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN ASSOCD WITH THESE OUTFLOWS. AT SAME TIME OUTFLOW BOUNDARY HAS NOW DRIFTING NORTH INTO BORDER COUNTIES OF GA...MAINLY DECATUR EAST TO BROOKS..BUT ALSO EXTENDING WWD INTO HOUSTON COUNTY. STRONG TSTMS ISSUED EARLIER FOR BOTH NWD AND SWD DRIFTING SYSTEMS. LAPS SHOWS WINDS DECREASING TO CALM IN BETWEEN THESE TWO SYSTEMS SO EXPECTED CLASH OF SEABREEZE OUTFLOW BEARS WATCHING FOR POSSIBLY STRONG TO SEVERE STORMS NEXT HOUR OR TWO. WITH RESIDUAL MOISTURE... PATCHY LIGHT TO PATCHY DENSE FOG A GOOD BET OVERNIGHT. WILL UPDATE ZFP FOR CURRENT WX THEN POSSIBLY AGAIN AFTER 9 PM EDT WHEN I HAVE BETTER PIX OF ABOVE. && .MARINE...WINDS CONT VERY LIGHT WITH LOW SEAS. NO HEADLINES. && .FIRE WEATHER...NO CONCERNS. && .AVIATION... GIVEN ABOVE EXPECT LOCAL MVFR..TO ISOLD IFR IN HEAVY RAIN WHERE STRONG STORMS OCCUR...MNLY DHN AND POSSIBLY ABY TONIGHT. THEN... MVFR VSBYS DUE TO FOG EXPECTED AGAIN MONDAY MORNING. MVFR POSSIBLE MONDAY AFTERNOON IN ANY STRONGER STORMS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...BLOCK AVIATION/FIRE WEATHER...GODSEY
Hazardous weather outlook, Aug 14, 4:22 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 AM EDT SUN AUG 14 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141015- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 522 AM EDT SUN AUG 14 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. CONDITIONS ARE NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER. HOWEVER...AS IS USUALLY THE CASE DURING THE SUMMER...A FEW STORMS MAY BRIEFLY APPROACH SEVERE LEVELS OR PRODUCE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE MOST LIKELY THREAT TO LIFE AND PROPERTY TODAY WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE THUNDERSTORMS WILL BE LESS NUMEROUS WEDNESDAY AND THURSDAY AS THE ATMOSPHERE BECOMES DRIER. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Special weather statement, Aug 14, 3:44 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 PM EDT SUN AUG 14 2005 FLZ015-026-027-142130- FRANKLIN FL-LIBERTY FL-WAKULLA FL- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE... CRAWFORDVILLE AND ST. MARKS 444 PM EDT SUN AUG 14 2005 AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER PORTIONS OF LIBERTY...FRANKLIN AND WAKULLA COUNTIES. THESE STORMS WERE GENERALLY STATIONARY OR DRIFTING SOUTH. THE STRONGEST STORMS WERE CENTERED OVER SOUTHWESTERN WAKULLA COUNTY NEAR SOPCHOPPY. THESE STORMS ARE CAPABLE OF FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK OFF SMALL LIMBS. THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AREAS. OVER THE NEXT HALF HOUR...THESE STORMS WILL BE NEAR SOPCHOPPY...EAST CAMP AND OAK PARK. IF YOU ARE OUTSIDE AND THESE STORMS APPROACH YOUR LOCATION...MOVE INSIDE A STURDY STRUCTURE IMMEDIATELY. 38-GODSEY
Special weather statement, Aug 14, 3:54 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 PM EDT SUN AUG 14 2005 FLZ012-142130- BAY FL- INCLUDING THE CITIES OF...CALLAWAY... PANAMA CITY AND PANAMA CITY BEACH 454 PM EDT SUN AUG 14 2005 AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN BAY COUNTY BETWEEN FOUNTAIN AND YOUNGSTOWN ON HIGHWAY 231 THAT WAS NEARLY STATIONARY. OVER THE NEXT HALF HOUR THIS STORM WILL CONTINUE TO AFFECT AREAS BETWEEN FOUNTAIN AND YOUNGSTOWN ALONG HIGHWAY 231. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER INSIDE A STURDY STRUCTURE IMMEDIATELY. 38-GODSEY
Special weather statement, Aug 14, 6:12 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 712 PM EDT SUN AUG 14 2005 ALZ067-150000- HENRY AL- INCLUDING THE CITIES OF...ABBEVILLE AND HEADLAND 712 PM EDT SUN AUG 14 2005 AT 611 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ENTERING NORTHERN HENRY COUNTY MOVING SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THIS STORM WILL BE APPROACHING THE CITIES OF ABBEVILLE AND HEADLAND OVER THE NEXT THIRTY MINUTES. IF YOU ARE IN THE PATH OF THIS STORM... TAKE SHELTER IN A STURDY STRUCTURE IMMEDIATELY. 38-GODSEY
Special weather statement, Aug 14, 6:39 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 739 PM EDT SUN AUG 14 2005 ALZ066-150010- DALE AL- INCLUDING THE CITIES OF...DALEVILLE...FORT RUCKER AND OZARK 739 PM EDT SUN AUG 14 2005 AT 638 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN DALE COUNTY NEAR THE COMMUNITY OF BERTHA MOVING TO THE SOUTH AROUND 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THERE HAVE BEEN REPORTS OF NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES WITH THIS STORM. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. TAKE SHELTER INSIDE IMMEDIATELY UNTIL THIS STORM HAS PASSED THE AREA. 38-GODSEY
Special weather statement, Aug 14, 7:12 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 812 PM EDT SUN AUG 14 2005 ALZ066-067-150050- DALE AL-HENRY AL- INCLUDING THE CITIES OF...ABBEVILLE...DALEVILLE...FORT RUCKER... HEADLAND AND OZARK 812 PM EDT SUN AUG 14 2005 AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER HENRY AND DALE COUNTIES IN SOUTHEAST ALABAMA. THESE STORMS WERE MOVING TO THE SOUTH AT 15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THIS STORM HAS A HISTORY OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY STRUCTURE IMMEDIATELY. 38-GODSEY
Special weather statement, Aug 14, 7:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 849 PM EDT SUN AUG 14 2005 ALZ068-150130- GENEVA AL- INCLUDING THE CITIES OF...GENEVA 849 PM EDT SUN AUG 14 2005 AT 744 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO EASTERN GENEVA COUNTY. THIS THUNDERSTORM WAS MOVING TO THE SOUTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THIS STORM HAS HAD A HISTORY OF STRONG GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING. IF THIS THUNDERSTORM APPROACHES YOUR AREA...TAKE SHELTER IMMEDIATELY INSIDE A STRONG STURDY STRUCTURE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:35 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 40 min |
| Aug 15, 5:11 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 49 min |
| Aug 15, 5:17 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 43 min |
| Aug 15, 5:58 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 47 min |
| Aug 15, 6:09 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.